MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA TRICHOMONAS VAGINALIS; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM

HOLOGIC, INC. APTIMA TRICHOMONAS VAGINALIS; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Model Number ASY-15652
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/07/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, customer relayed to hologic that technicians had hurt their hands, allegedly by uncapping of hologic aptima trichomonas vaginalis ready-made-reagent (rmr) bottles.Upon further inquiry, hologic became aware that a technician had reported wrist strain on (b)(6) 2024 and was not able to return to full work activity until (b)(6).As of (b)(6) 2024, the technician was still going through medical checks every two weeks.
 
Additional Manufacturer Narrative
A customer provided feedback on the tightness of the caps of the hologic aptima trichomonas vaginalis ready-made-reagent (rmr) bottles.Technicians open approximately 6-14 kits a day and after the 6th kit, it hurts their hands.Customer claimed they could not open the bottles and will order bottle openers for their lab.Hologic inquired into the customer¿s report of pain to see if any technician had to seek treatment.Customer relayed that one technician reported wrist strain on (b)(6) 2024 and returned to full work activity in (b)(6).As of o(b)(6) 2024, this technician was still undergoing medical checks every two weeks.Hologic performed a risk assessment.There has been one prior instance of a customer reporting medical treatment allegedly needed because of uncapping rmr product.Hologic examined retention materials and found the reagents to fall within the manufacturing specification for torque values.

Brand Name
APTIMA TRICHOMONAS VAGINALIS
Common Device Name
TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
zachary hansen
10210 genetic center drive
san diego, CA 92121
9519739240
MDR Report Key20622569
Report Number2024800-2024-00034
Device Sequence Number21021814
Product Code OUY
UDI-Device Identifier15420045515017
UDI-Public15420045515017
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberASY-15652
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Initial Report FDA Received Date11/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown